MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH URETEROSCOPE

OLYMPUS WINTER & IBE GMBH URETEROSCOPE
Model Number WA29048A
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 08/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device has been received and is currently in the evaluation process.In addition, further communication with the customer requested for independent laboratory testing of the device.To date, confirmation from the customer for the independent laboratory testing and independent laboratory testing schedule has not yet been finalized.An olympus endoscopy support specialist (ess) has been dispatched to observe the user facilitys reprocessing practices from start to finish and provide a reprocessing in-service training, if necessary, to correct and address any reprocessing deviations.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.This event has been submitted by the importer on mdr# 2951238-2021-00416.
 
Event or Problem Description
The customer reported to olympus the ureteroscope tested positive for pseudomonas after repeated sterilizations.The customer also stated a few (unknown number) patients were diagnosed with pseudomonas after a therapeutic ureteroscopy.The patients were treated with antibiotics and recovered.The customer also stated the scope initially tested negative and then tested positive after being cultured again.It is unknown when the scope tested negative in relation to the patients' procedures.No additional patient information was provided by the customer.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide information from the endoscopy support specialist (ess) in-service visit and device evaluation results.An olympus endoscopy support specialist (ess) visited the facility and completed a reprocessing in-service for the cyf-5 and the semi rigid flexible ureter scope.The in-service included precleaning, leak testing, manual cleaning and manual high level disinfection.The ess informed the customer to always refer to the olympus reprocessing manuals for all reprocessing guidelines.The ess identified the customer did not have the required brushes to properly clean the endoscopes.The olympus service center performed a device evaluation which included a visual inspection of the received condition and did not find any signs of foreign material on the device.The channel on the complaint device was inspected with a very thin diameter eyepiece scope.The eyepiece scope was inserted into the channel at the distal end side.There are no signs of loose material, or stains inside of the channel.The outer tube of the ureteroscope is bent close to the middle section.Further, the lens at the distal end is cracked, which in turn is causing the image to be blurry.The investigation is ongoing.A supplemental report will be submitted when completed.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 8 years since the subject device was manufactured.Based on the results of the investigation, and due to limited data available the cause of potential infection is unknown at this time.Olympus will continue to monitor the field performance of this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide a correction to d9 from the initial report.Information also added to g2.

Brand Name
URETEROSCOPE
Common Device Name
URETEROSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key12529654
Report Number9610773-2021-00267
Device Sequence Number4094873
Product Code FGB
UDI-Device Identifier04042761062510
UDI-Public04042761062510
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K951855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA29048A
Device Catalogue NumberWA29048A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer09/28/2021
10/26/2021
09/14/2022
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date10/25/2021
10/29/2021
09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown